Archive for Rational Mechanics and Analysis

, Volume 220, Issue 3, pp 1045–1093 | Cite as

BV-Regularity of the Boltzmann Equation in Non-Convex Domains



We consider the Boltzmann equation in a general non-convex domain with the diffuse boundary condition. We establish optimal BV estimates for such solutions. Our method consists of a new W 1,1-trace estimate for the diffuse boundary condition and a delicate construction of an \({\varepsilon}\)-tubular neighborhood of the singular set.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cercignani C., Illner R., Pulvirenti M.: The Mathematical Theory of Dilute Gases. Applied Mathematical Sciences, vol. 106. Springer, New York (1994)CrossRefMATHGoogle Scholar
  2. 2.
    Esposito R., Guo Y., Kim C., Marra R.: Non-Isothermal Boundary in the Boltzmann Theory and Fourier Law. Commun. Math. Phys. 323, 177–239 (2013)ADSMathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Evans L., Gariepy R.: Measure Theory and Fine Properties of Functions. CRC Press, Boca Raton (1991)MATHGoogle Scholar
  4. 4.
    Guo Y.: Singular solutions of the Vlasov–Maxwell system on a half line. Arch. Ration. Mech. Anal. 131, 241–304 (1995)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Guo Y.: Decay and continuity of Boltzmann equation in bounded domains. Arch. Ration. Mech. Anal. 197, 713–809 (2010)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Guo, Y., Kim, C., Tonon, D., Trescases, A.: Regularity of the Boltzmann equation in convex domains. arXiv:1212.1694 (submitted)
  7. 7.
    Kim C.: Formation and propagation of discontinuity for Boltzmann equation in non-convex domains. Commun. Math. Phys. 308, 641–701 (2011)ADSMathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.Division of Applied MathematicsBrown UniversityProvidenceUSA
  2. 2.Department of MathematicsUniversity of WisconsinMadisonUSA
  3. 3.CEREMADEUniversité Paris Dauphine, Place du Maréchal De Lattre De TassignyParisFrance
  4. 4.CMLACachanFrance

Personalised recommendations